Accutane and Laser?
- Asked by conqueror
- 6 months ago
I was on low dose accutane 20mg/day for about 2 months. I had a gap of one month during which I did not take accutane. After that I've been prescribed low dose accutane of 10mg/alternate day. However now my doctor says it is okay to have fractional laser treatment.I'm confused because the doctor in question is very experienced and my parents do not believe the internet that I should wait for 6months.
Combining low dose Isotretinoin with LASERS is okay!
It may be okay to combine LASER with Low dose Isotretinoin, provided you do not have any tendency to keloids already. I do combine low dose Isotretinoin (about 20 mg once a week) with scar revision procedures, even in Indian skin, without any problems. Patient selection is important here, and it may also be good to do a test area. With adequate sun protection and good post procedure care, IMO, it is okay to combine the two. In fact, evidence shows that it is acceptable to combine acne treatment with Isotretinoin and scar revision.
Accutane has never been proven to interfere with wound healing
Your question is interesting but difficult to answer conclusively. There is no scientific or medical evidence that Accutane interferes with wound healing in any way.In fact there are a number of laboratory and clinical studies that show that it doesn't interfere with wound healing at all. In fact Vit A and retinoic acid ( both related to Accutane ) both have been shown to enhance wound healing. The problem is that there are a couple of clinical publications reporting scarring in patients who had skin procedures either while on or close to stopping Accutane. It was alleged that the cause of the scarring was Accutane rather than the procedure that had been done.To make matters worse there have been legal cases decided against doctors for treating while on Accutane. So there appear to be legal risks involved but it is unclear if there are any medical risks.However fractional lasers are very safe if properly used.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.